It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • enalapril for 3 weeks BP 175/85? headaches, toprol withdrawl?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-21-2008, 05:05 PM   #1
    Shelby_36
    Senior Member
    (female)
     
    Shelby_36's Avatar
     
    Join Date: Dec 2004
    Posts: 100
    Shelby_36 HB User
    enalapril for 3 weeks BP 175/85? headaches, toprol withdrawl?

    Dr switched me to enalapril b.c toprol was no longer helping and now my BP is the highest its ever been on top. I've got to get this under control. Strong family history of stroke. She doubled my dose today. I hope it works. Willl I get more headaches when I up the dose or do you think the headaches I had when I started it were from quitting the toprol so fast?

     
    Sponsors Lightbulb
       
    Old 02-21-2008, 06:51 PM   #2
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: enalapril for 3 weeks BP 175/85? headaches, toprol withdrawl?

    Quote:
    Originally Posted by Shelby_36 View Post
    Dr switched me to enalapril b.c toprol was no longer helping and now my BP is the highest its ever been on top. I've got to get this under control. Strong family history of stroke. She doubled my dose today. I hope it works. Willl I get more headaches when I up the dose or do you think the headaches I had when I started it were from quitting the toprol so fast?
    Shelby,

    Did you quit the toprol suddenly about 3 weeks ago? If so, you're probably dealing with rebound hypertension (a temporary condition) which is what can happen if you stop a beta blocker without slowly weaning off of it...I have no personal experience with toprol but others on this board do have or have had experience with it. I will say that I think your headaches are still a result of the toprol (if you did indeed stop taking it in the last 3-6 weeks).

    That said, I would hope others would be able to address the issue of the doubled dose of your new rx...personally, I would be concerned that if your pressures return to their "normal" hypertension range, the doubled dose may then be too much...but I don't know. You might want to check with your pharmacist about this...doctors don't always know...especially the ones who say it is ok to stop a beta blocker cold turkey.

    Bethsheba

     
    Old 02-21-2008, 07:33 PM   #3
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: enalapril for 3 weeks BP 175/85? headaches, toprol withdrawl?

    Right on, Beth!

    The headache can be either a side effect of Enalapril or a residual headache resulting from your beta blocker withdrawal or rebound hypertension - hard to tell. Strangely, one of the unlabeled uses of Enalapril is a prevention of MIGRAINES. One of its adverse effects are headaches, according to my drug book.
    In any case, I hope you won't have to put up with it much longer! If your now higher dose doesn't treat your hypertension to goal, ask about lowering it and adding a low dose of diuretic.

    flowergirl

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Rebound hypertension after I quit ACE inhibitor Enalapril Estehanio High & Low Blood Pressure 1 08-17-2009 09:28 AM
    Enalapril (vasotec) Nightmare bethsheba High & Low Blood Pressure 10 02-09-2009 10:38 PM
    Toprol XL - Side Effects Vanessa74 High & Low Blood Pressure 34 03-02-2008 04:06 PM
    Would changing to Enalapril make my eyes hurt? Shelby_36 High & Low Blood Pressure 4 02-04-2008 12:55 PM
    Four Weeks Post ACDF C5/6 - Ouch! (?) acdfouch Spinal Cord Disorders 258 06-02-2006 01:41 PM
    ENALAPRIL and/or ANY OTHER ACE INHIBITOR'S SIDE AFFECTS FOR BP MEDS Mamzelle High & Low Blood Pressure 24 05-27-2006 10:08 AM
    Enalapril Greentea73 High & Low Blood Pressure 6 06-26-2005 07:37 AM
    Help with side eccects of zocor / toprol / enalapril shawnzig Heart Disorders 3 03-28-2004 05:23 AM
    major headaches, and 13 weeks ? agentbluesmurf Pregnancy 2 01-16-2004 04:14 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:46 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!